Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 189, NWS Wilmington, OH

July 8, 2001Montgomery County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 7:49 PM EDT for Montgomery County, Warren County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2001, 7:49 PM EDT (23:49 UTC)
Expired
Jul 8, 2001, 8:45 PM EDT
In force
56 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Montgomery County, OH, Warren County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 082350
SVRILN

OHC113-165-090045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
749 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN OHIO...
  MONTGOMERY COUNTY IN OHIO...

* UNTIL 845 PM EDT...

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM TROTWOOD TO 15
  MILES WEST OF MASON....OR ALONG A LINE EXTENDING FROM TROTWOOD TO 3
  MILES SOUTHWEST OF HAMILTON...MOVING SOUTHEAST AT 65 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST CARROLLTON...
  WAYNESVILLE...
  VANDALIA...
  TROTWOOD...
  SPRINGBORO...
  MIAMISBURG...
  MASON...
  LEBANON...
  KETTERING...
  HUBER HEIGHTS...
  ENGLEWOOD...
  DAYTON...
  
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. WIND GUSTS TO 
80 MPH ARE POSSIBLE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:19 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 8, 3:19 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SUN JUL 7 2001

LITTLE CHANGE IN UPPER PATTERN EXPECTED THROUGH THE PD. SEVERE WX
THREAT WILL CONTINUE INTO OVERNIGHT HOURS WITH BOUNDARY ACROSS
SOUTHERN PART OF FA. MODELS INDICATING A SFC WV DVLPG OVR NRN IL AND
DROPPING SE THRU OH VLY SUN NGT/MON. WL CONT HIGHEST POPS ACRS SRN
OH/NRN KY TNGT AND MON WHERE MST FAVORABLE PE/S AND LO LVL CNVRGC WL
BE IN PLACE.

CHANCE OF THUNDERSTORMS WILL CONTINUE OVER ALL BUT NORTHERN PART OF
FA ON MON. WEAK BOUNDARY EXPECTED OVER AREA AGAIN ON TUESDAY AND
WILL INCLUDE CHANCE OF PRECIPITATION. REMAINDER OF THE WEEK LOOKS
DRY.

HOT AND HUMID WEATHER WILL CONTINUE THROUGH TUESDAY WITH A BIT OF A
COOLING TREND MID TO LATE WEEK. FORECAST TEMPS WILL BE CLOSE TO MOS
GUIDANCE.

.ILN...NONE.

PARKER

In the hours before

Local storm report, Jul 8, 3:33 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
333 PM EDT SUN JUL 8 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    BUTLER                    KY   WIND DAMAGE
07/08/01   PENDLETON                      COUPLE OF TREES DOWN

0150 PM    COUNTYWIDE                KY   WIND DAMAGE
07/08/01   PENDLETON                      TREES DOWN ALL OVER

0300 PM    TOLLESBORO                KY   WIND DAMAGE
07/08/01   LEWIS                          TREES DOWN AND A ROOF
                                          BLOWN OFF A BARN

0130 PM    COUNTYWIDE                KY   WIND DAMAGE
07/08/01   zMASON                          NUMEROUS TREES DOWN

SEW
Special weather statement, Jul 8, 4:15 PM EDT, 3 hours 34 minutes before
KYZ097>100-OHZ079-081-088-082100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT SUN JUL 8 2001

...SEVERE THUNDERSTORM WATCH (527) HAS BEEN CANCELLED...

THE SEVERcE THUNDERSTORMS HAVE MOVED TO THE SOUTHEAST OF SOUTHERN
OHIO AND NORTHEAST KENTUCKY.

 TIPTON
Local storm report, Jul 8, 6:25 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
625 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    BROOKSVILLE               KY   WIND DAMAGE
07/08/01   BRACKEN                        *** 2 DEAD, 1 INJ ***
                                          MOBILE HOME BLOWN
                                          OVER
Local storm report, Jul 8, 7:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
733 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
_
0725 PM    WESTERN PART OF COUNTY    IN   WIND DAMAGE
07/08/01   WAYNE                          TREES AND POWER LINES DOWN

WILKINSON
Local storm report, Jul 8, 7:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    MILTON                    IN   WIND DAMAGE
07/08/01   WAYNE                          TREES DOWN

WILKINSON
Local storm report, Jul 8, 7:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
746 PM EDT SUN JUL 08 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0740 PM    5 S LIBERTY               IN   WIND DAMAGE
07/08/01   UNION                          TREES DOWN

WILKINSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:26 AM EDTSevere Thunderstorm WarningILNMadison49 min
Jul 8, 1:39 AM EDTSevere Thunderstorm WarningILNFayette51 min
Jul 8, 1:50 AM EDTSevere Thunderstorm WarningILNPickaway40 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningILNClermont44 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNButler40 min
Jul 8, 1:54 PM EDTSevere Thunderstorm WarningILNClermont51 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNBrown63 min
Jul 8, 2:32 PM EDTSevere Thunderstorm WarningILNAdams58 min
Jul 8, 7:30 PM EDTSevere Thunderstorm WarningILNDarke, Preble45 min
Jul 8, 7:43 PM EDTSevere Thunderstorm WarningILNButler47 min
Jul 8, 7:52 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton38 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.